Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is the cause of pain in my bottom when i defecate?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
Hi, 2 weeks ago I had sharp shooting pains in my lower abdomen during the night whilst asleep. They were extremely painful and I found it very hard to defecate. I managed to pass stools as I was feeling constipated. However, I was prescribed Lacoste from my doctor as my 1 year old son was also constipated. I managed to defecate fine but when I sit down and go to defecate my right side if my bottom really hurts. Could this be a symptom of bowl cancer?
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer: No, this is not a cancer. Detailed Answer: Hello! Thank you for the query. No, this is not a cancer symptom. Please note that colon cancer is almost impossible at your age if there was no colon cancer in the family (in young age). So you should not worry about this cancer. Generally at your age any cancer is hardly possible. Lower abdominal pain can be caused by urinary tract infection, inguinal hernia, ovarian cyst. Sometimes gastrointestinal infection can give symptoms like yours. Constipation most common reason is bad diet (low fiber intake, low mineral water intake) or bacterial infection. as a consequence of constipation, rectal pain can appear due to rectal fissure or hemorrhoids. This cam also give trace of blood on the surface of the stool. I suggest you to start with diet improvement. Please avoid fatty foods.. spicy foods, alcohol, chocolate, fruit juices. Increase fiber rich products. Start probiotic intake. If it wont help in few days, you should visit your doctor and have abdominal ultrasound, blood work, urine analysis, stool test, thyroid tests. Please also consult gynecologist. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor